Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

August 9, 2012Heard County, Troup County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 9, 2012, 2:58 PM EDT for Heard County, Troup County, Georgia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2012, 2:58 PM EDT (18:58 UTC)
Expired
Aug 9, 2012, 3:15 PM EDT
In force
17 min
Issued by
NWS Atlanta, GA

Counties Heard County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 41 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2486 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WWUS82 KFFC 091858
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT THU AUG 9 2012

GAZ052-066-091915-
258 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TROUP AND
HEARD COUNTIES UNTIL 315 PM EDT...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARES CROSSROADS...MOVING NORTHEAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP AND HEARD COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CANNONVILLE...STATE LINE PARK...SMITHS
CROSSROAD...LONG CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES
CROSSROADS...LAGRANGE...GLENN...WARESVILLE...TEXAS...FROLONA...
HILLCREST...BIG SPRINGS AND MOUNTVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3342 8501 3328 8496 3328 8495 3323 8494
      3322 8487 3321 8486 3320 8487 3319 8486
      3293 8486 3287 8487 3287 8519 3343 8529
TIME...MOT...LOC 1857Z 240DEG 12KT 3314 8510

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:23 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 9, 1:23 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
123 PM EDT THU AUG 9 2012

.PREV DISCUSSION... /ISSUED 1000 AM EDT THU AUG 9 2012/

UPDATE...
APPROACHING SHORT WAVE WILL ALLOW FOR SCATTERED SHOWERS AND STORMS
TODAY WITH GUSTY WINDS AND FREQUENT LIGHTNING EXPECTED. SOME STORMS
LIKELY TO GET STRONG AND POSSIBLY LOW END SEVERE.
BDL

SHORT TERM /TODAY THROUGH FRIDAY NIGHT/...
THE SHORT TERM WILL BE DOMINATED BY A MID LEVEL LOW THAT SETS UP
OVER THE GREAT LAKES...WHICH BEGINS AS A STRONG SHORTWAVE WAVE
WORKING ITS WAY AROUND THE LONG WAVE TROUGH INITIALLY CENTERED
OVER EASTERN CANADA. AS THE WAVE DIGS TOWARD THE WESTERN GREAT
LAKES...IT CUTS OFF AND DEEPENS INTO THE AFOREMENTIONED MID LEVEL
LOW. GENERAL TROUGHINESS CONTINUES TO DOMINATE THE EASTERN THIRD
OF THE COUNTRY...BETWEEN RIDGES CENTERED OVER THE ATLANTIC AND
DESERT SOUTHWEST. AS THE WAVE INITIALLY PUSHES TOWARD THE GREAT
LAKES...IT PUSHES A SHORTWAVE AT THE BASE OF THE TROUGH ACROSS THE
SOUTHEAST. AS THE LOW CUTS OFF AND DEEPENS ON FRIDAY...A SURFACE
LOW DEVELOPS OVER THE OHIO VALLEY AND WILL OCCLUDE DURING THE DAY
ON FRIDAY...AND AS A MORE SIGNIFICANT SHORTWAVE DEVELOPS...THE
ASSOCIATED SURFACE FRONT MOVES TOWARD NORTH GEORGIA FRIDAY
AFTERNOON. GFS AND ECMWF ARE IN DECENT AGREEMENT...WHILE THE NAM
IS A LITTLE SLOWER AND A LITTLE DEEPER WITH THE GREAT LAKES LOW.
WITHOUT SUPPORT FROM THE OTHER GUIDANCE FOR THE NAM...HAVE LEANED
MORE TOWARD THE GFS THROUGH THE SHORT TERM.

PW VALUES HAVE DROPPED BACK TO NEAR 1.5 INCHES FROM THE 2+ INCHES WE
HAVE BEEN EXPERIENCING OVER THE LAST SEVERAL DAYS. ADDITIONALLY...AS
ERNESTO CONTINUES TO MOVE INLAND AND THE ATLANTIC RIDGE STRENGTHENS
TOWARD THE GULF...WE BEGIN TO LOSE THE DEEP TROPICAL MOISTURE
FEED...AT LEAST FOR THE TIME BEING BEFORE THE NEXT SLUG OF MOISTURE
IN THE EASTERN CARIBBEAN MOVES UP TOWARD THE SOUTHEAST. FOR TODAY...
THE SHORTWAVE SHOULD INDUCE SHOWERS AND THUNDERSTORMS BUT HAVE LEFT
POPS AT HIGH CHANCE AT BEST FOR THIS AFTERNOON. CAPES REMAIN THE
HIGHEST...AROUND 2000 J/KG...ACROSS SOUTH AND CENTRAL GEORGIA SO
HAVE THE HIGHEST POPS IN SOUTHERN ZONES. CANNOT RULE OUT STRONG TO
AN ISOLATED SEVERE STORM ESPECIALLY IN THAT AREA TODAY. AS HAS BEEN
THE CASE THE PAST FEW DAYS...MET GUIDANCE REMAINS ON THE COOL SIDE
AND WITH THE MASS FIELDS...HAVE LEANED TOWARD THE SLIGHTLY WARMER
MAV FOR HIGHS TODAY.

THE MORE SIGNIFICANT SHORTWAVE ALONG WITH THE SURFACE FRONT MOVE
INTO NORTH GEORGIA FRIDAY AFTERNOON AND EVENING. WITH THE STRONGER
LOW ON THE NAM...MET POPS ARE HIGHER THAN MAV BUT GIVEN OVERALL
AGREEMENT IN THE GENERAL PICTURE AS WELL AS WIDESPREAD POPS AND PW
VALUES INCREASING AGAIN TO NEAR 2 INCHES...HAVE BROUGHT LIKELY POPS
ACROSS THE AREA. WITH WEAK DEEP LAYER SHEAR PUSHING INTO NORTH
GEORGIA AHEAD OF THE SHORTWAVE AND MODERATE CAPES OF ABOUT 1500
J/KG...THE CHANCE OF SEVERE THUNDERSTORMS INCREASES SOMEWHAT AND SPC
HAS PUT AREAS NORTHEAST OF ATLANTA IN A DAY2 SLIGHT RISK. HOWEVER...
BEST SEVERE POTENTIAL WILL BE FURTHER NORTHEAST CLOSER TO THE
SURFACE AND UPPER LOW. THERE IS A MORE MARKED DIFFERENCE BETWEEN
PROGGED HIGH TEMPS ON THURSDAY...WITH THE MET AGAIN ON THE COOLER
SIDE. HAVE AGAIN LEANED TOWARD THE WARMER MAV. THE MORE NOTICEABLE
CHANGE WILL COME FRIDAY NIGHT INTO NORTH GEORGIA BEHIND THE FRONT...
AS DEWPOINTS DROP INTO THE LOWER 60S. THIS DRIER AIR WILL START A
TREND OF COOLER NIGHTS AND MUCH MORE PLEASANT AFTERNOONS. SEE
EXTENDED DISCUSSION BELOW.

TDP

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
DOES NOT APPEAR TO BE MUCH CHANGE IN THE LARGE SCALE PATTERN
EXPECTED NEXT WEEK. LONG WAVE TROUGH STILL PROGGED TO REMAIN OVER
THE ERN CONUS ALBEIT WITH SMALLER AMPLITUDE. SHORT WAVE AND ASSOCIATED
FRONT DISCUSSED ABOVE SHOULD MOVE THROUGH THE STATE SAT AND SAT
NIGHT WITH FAIRLY WIDESPREAD SHRA/TSRA. SPC DAY 3 OUTLOOK IS
PEGGING PARTS OF CWA FOR SLT RISK OF SVR STORMS...WHICH IS
UNCOMMON TO BE MENTIONED THAT FAR OUT. HOPEFUL THAT CLOUDS AND
SOME MORNING PRECIP WILL KEEP INSTABILITY UNDER CONTROL HOWEVER
WITH COOLER MID LEVEL TEMPS...WILL NOT TAKE MUCH HEATING TO GET
THINGS GOING. MAIN THREATS WOULD BE DAMAGING WIND AND LIGHTNING
WITH SOME HAIL UP TO 1.5 INCHES POSSIBLE.

AFTER FROPA SHOULD REMAIN QUIET WITH NEAR NORMAL DAYTIME TEMPS
AND COOL NIGHTTIME TEMPS UNTIL MON/TUE WHEN ANOTHER SHORT WAVE
PASSING THROUGH THE MIDWEST IN MDTLY STRONG WESTERLIES WILL SWEEP
ANOTHER FRONT INTO THE AREA. ONLY HAVE SLT CHC TO CHC POPS SO FAR
AS AMPLITUDE OF THIS WAVE MUCH SMALLER THAN UPCOMING ONE FOR THIS
WEEKEND. VERY GOOD AGREEMENT BETWEEN 00Z GFS AND 00Z ECMWF AND
THEIR ENSEMBLE MEANS SO OVERALL FCST CONFIDENCE IS FAIRLY HIGH.
MODELS ALSO NOT INDICATING ANY POTENTIAL FOR SIGNIFICANT TROPICAL
ACTIVITY IN THE ATLANTIC.

SNELSON

&&

.AVIATION...
18Z UPDATE...
MAIN CONCERN WILL BE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WITH IFR/MVFR CONDITIONS ASSOCIATED. OTHERWISE VFR
CEILINGS EXPECTED. SURFACE WINDS SSW LESS THAN 10 KTS AWAY FROM
STORM ACTIVITY. WILL NEED TO WATCH FOR POSSIBLE IFR/MVFR CEILINGS
TO DEVELOP OVERNIGHT.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS THIS AFTERNOON INTO THE EVENING.

BDL

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  69  87  68 /  40  40  60  50
ATLANTA         90  70  85  69 /  70  40  60  50
BLAIRSVILLE     83  63  81  63 /  70  40  70  50
CARTERSVILLE    90  67  85  65 /  70  40  70  50
COLUMBUS        91  72  88  72 /  70  40  60  50
GAINESVILLE     89  69  85  68 /  50  40  70  50
MACON           92  71  90  72 /  50  40  60  50
ROME            91  69  88  66 /  70  40  70  50
PEACHTREE CITY  89  68  87  68 /  70  40  60  50
VIDALIA         91  74  90  73 /  50  40  60  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....01
AVIATION...BDL
Hazardous weather outlook, Aug 9, 5:50 AM EDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EDT THU AUG 9 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-101000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
550 AM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS AND SCATTERED THUNDERSTORMS ARE
EXPECTED OVER CENTRAL GEORGIA THIS AFTERNOON AND EVENING. ISOLATED
THUNDERSTORMS ARE POSSIBLE OVER NORTH GEORGIA.

.SYNOPSIS...
A WEAK UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE TOWARD THE STATE
LATE TODAY. DEEP MOISTURE AND LIFT AHEAD OF THE LOW PRESSURE
SYSTEM WILL ALLOW THUNDERSTORMS TO DEVELOP OVER MUCH OF THE AREA
THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORM THAT DEVELOPS WILL BE
FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND LOCALLY HEAVY RAIN.
THE MOST LIKELY TIME FOR STORM DEVELOPMENT WILL BE BETWEEN NOON
AND 10 PM.

.DISCUSSION...
IN SPITE OF INCREASING CLOUD COVER TODAY...COOLER TEMPERATURES
ALOFT AND RICH LOW LEVEL MOISTURE WILL ALLOW INSTABILITY TO BECOME
FAIRLY HIGH THIS AFTERNOON. CAPE VALUES WILL REACH 1500 TO 2000
J/KG. VERTICAL WIND SHEAR WILL REMAIN WEAK SO ANY STORM THAT
DEVELOPS WILL REMAIN DISORGANIZED. HOWEVER...STORMS MAY STILL
BECOME BRIEFLY SEVERE...ESPECIALLY ACROSS WESTCENTRAL AND CENTRAL
GEORGIA. IN ADDITION...PRECIPITABLE WATER VALUES WILL BE HIGH
TODAY WITH VALUES AROUND 1.8 INCHES. STORMS WILL MOVE SLOWLY TODAY
AND SOME AREAS MAY RECEIVE 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD
OF TIME WHICH COULD RESULT IN MINOR FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AS THE UPPER LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT
MOVE CLOSER TO THE STATE FRIDAY...SCATTERED THUNDERSTORMS ARE
EXPECTED OVER MUCH OF NORTH AND CENTRAL WITH SOME POSSIBLY SEVERE.
THE FRONT WILL MOVE OUT OF THE AREA SATURDAY NIGHT AND KEEP
CONDITIONS STABLE THROUGH MONDAY...AFTER WHICH ISOLATED TO
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 9, 2:22 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
222 PM EDT THU AUG 9 2012

GAZ074-083>086-097-098-112-113-091845-
222 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WASHINGTON...TWIGGS...TREUTLEN...TOOMBS...MONTGOMERY...LAURENS...
JOHNSON...WILKINSON AND EMANUEL COUNTIES UNTIL 245 PM EDT...

AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GORDON TO HIGGSTON...MOVING NORTHEAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS WASHINGTON...TWIGGS...TREUTLEN...TOOMBS...MONTGOMERY...
LAURENS...JOHNSON...WILKINSON AND EMANUEL COUNTIES THROUGH 245 PM
EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE AILEY...
BARNHILL...LOWERY...HARLOW...DUDLEY...DUBLIN...MYRICKS MILL...MOUNT
VERNON...LOTHAIR...CHAPPELLS MILL...NICKLESVILLE...GORDON...
HIGGSTON...EAST DUBLIN AND KIBBEE. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3236 8224 3226 8222 3208 8250 3219 8263
      3230 8266 3231 8272 3229 8276 3257 8312
      3283 8350 3298 8319 3297 8317 3301 8314
      3295 8307 3305 8305 3242 8219
TIME...MOT...LOC 1822Z 237DEG 8KT 3283 8331 3263 8301
          3220 8248
Special weather statement, Aug 9, 2:25 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT THU AUG 9 2012

GAZ053-054-091900-
225 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN COWETA AND
FAYETTE COUNTIES UNTIL 300 PM EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SHARPSBURG...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
COWETA AND FAYETTE COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE TURIN...SHARPSBURG...THOMAS CROSSROADS...
SENOIA...STARRS MILL...PEACHTREE CITY...TYRONE...FAYETTEVILLE...
INMAN...WOOLSEY AND SANDY CREEK. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3353 8457 3354 8452 3340 8439 3339 8440
      3338 8439 3336 8440 3322 8465 3323 8466
      3323 8468 3335 8480
TIME...MOT...LOC 1826Z 231DEG 12KT 3334 8464
Special weather statement, Aug 9, 2:27 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
227 PM EDT THU AUG 9 2012

GAZ052-066-091900-
227 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TROUP AND HEARD COUNTIES UNTIL 300 PM EDT...

AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HARRISONVILLE TO GLENN...MOVING EAST AT 5
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TROUP AND HEARD COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE STATE LINE PARK...ABBOTTSFORD...
PIEDMONT HEIGHTS...GLENN...WARESVILLE...TEXAS...FROLONA...FRANKLIN...
CENTRALHATCHEE...LONG CANE...CANNONVILLE...SMITHS CROSSROAD...
LOUISE...HILLCREST AND WARES CROSSROADS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3342 8501 3328 8496 3328 8495 3323 8494
      3322 8486 3287 8487 3287 8519 3342 8530
TIME...MOT...LOC 1827Z 255DEG 5KT 3320 8499 3317 8513
          3312 8520
Special weather statement, Aug 9, 2:43 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
243 PM EDT THU AUG 9 2012

GAZ053-067-091915-
243 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MERIWETHER AND
COWETA COUNTIES UNTIL 315 PM EDT...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GRANTVILLE...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
MERIWETHER AND COWETA COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE GRANTVILLE...MORELAND...
ARNCO-SARGENT...DUNAWAY GARDENS...SHARPSBURG AND NEWNAN. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3348 8483 3334 8463 3315 8486 3320 8487
      3322 8486 3323 8494 3328 8495 3328 8496
      3332 8498
TIME...MOT...LOC 1843Z 221DEG 13KT 3325 8490
Special weather statement, Aug 9, 2:52 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 PM EDT THU AUG 9 2012

GAZ033-044-045-054-055-057-091915-
252 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES UNTIL 315
PM EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR RIVERDALE...MOVING NORTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DEKALB...FAYETTE...HENRY...CLAYTON AND FULTON COUNTIES THROUGH 315 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE KENWOOD...UNION
CITY...BONANZA...IRONDALE...JW SMITH RESERVOIR...JONESBORO...
RIVERDALE...COLLEGE PARK...HARTSFIELD-JACKSON AIRPORT...HAPEVILLE...
LAKE SPIVEY...FOREST PARK...MORROW...LAKE CITY AND CEDAR GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3380 8428 3364 8413 3363 8411 3362 8411
      3365 8418 3357 8413 3339 8439 3357 8458
TIME...MOT...LOC 1852Z 233DEG 13KT 3355 8438
Special weather statement, Aug 9, 2:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
258 PM EDT THU AUG 9 2012

GAZ052-066-091915-
258 PM EDT THU AUG 9 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TROUP AND
HEARD COUNTIES UNTIL 315 PM EDT...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WARES CROSSROADS...MOVING NORTHEAST AT 15
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP AND HEARD COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CANNONVILLE...STATE LINE PARK...SMITHS
CROSSROAD...LONG CANE...ABBOTTSFORD...PIEDMONT HEIGHTS...WARES
CROSSROADS...LAGRANGE...GLENN...WARESVILLE...TEXAS...FROLONA...
HILLCREST...BIG SPRINGS AND MOUNTVILLE. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3342 8501 3328 8496 3328 8495 3323 8494
      3322 8487 3321 8486 3320 8487 3319 8486
      3293 8486 3287 8487 3287 8519 3343 8529
TIME...MOT...LOC 1857Z 240DEG 12KT 3314 8510

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:30 PM EDTSpecial Weather StatementFFCDeKalb30 min
Aug 8, 8:31 PM EDTSpecial Weather StatementFFCChattooga29 min
Aug 9, 11:21 AM EDTSpecial Weather StatementFFCHaralson, Polk39 min
Aug 9, 11:32 AM EDTSpecial Weather StatementFFCFloyd28 min
Aug 9, 11:59 AM EDTSpecial Weather StatementFFCChattooga, Floyd46 min
Aug 9, 12:00 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Polk30 min
Aug 9, 12:23 PM EDTSpecial Weather StatementFFCBartow37 min
Aug 9, 12:34 PM EDTSpecial Weather StatementFFCChattooga, Walker26 min
Aug 9, 1:00 PM EDTSpecial Weather StatementFFCBartow, Catoosa, Dade, Gordon, Murray, Walker and 1 more30 min
Aug 9, 1:03 PM EDTSpecial Weather StatementFFCGilmer27 min
Aug 9, 1:04 PM EDTSpecial Weather StatementFFCHeard26 min
Aug 9, 1:09 PM EDTSpecial Weather StatementFFCWilkinson36 min
Aug 9, 1:24 PM EDTSpecial Weather StatementFFCFannin, Gilmer36 min
Aug 9, 1:41 PM EDTSpecial Weather StatementFFCCarroll, Heard34 min
Aug 9, 1:46 PM EDTSpecial Weather StatementFFCLaurens, Montgomery, Treutlen, Wilkinson29 min
Aug 9, 1:58 PM EDTSpecial Weather StatementFFCPickens32 min
Aug 9, 2:22 PM EDTSpecial Weather StatementFFCJohnson, Montgomery, Treutlen, Wilkinson23 min
Aug 9, 2:25 PM EDTSpecial Weather StatementFFCCoweta, Fayette35 min
Aug 9, 2:27 PM EDTSpecial Weather StatementFFCHeard, Troup33 min
Aug 9, 2:43 PM EDTSpecial Weather StatementFFCCoweta32 min
Aug 9, 2:52 PM EDTSpecial Weather StatementFFCClayton23 min
Aug 9, 3:00 PM EDTSpecial Weather StatementFFCBanks, Dawson, Hall, Lumpkin30 min
Aug 9, 3:13 PM EDTSpecial Weather StatementFFCPike, Spalding32 min
Aug 9, 3:14 PM EDTSpecial Weather StatementFFCClayton, Coweta, DeKalb, Fayette, Meriwether, Troup31 min
Aug 9, 3:19 PM EDTSpecial Weather StatementFFCDooly, Macon, Schley, Sumter26 min
Aug 9, 3:29 PM EDTSpecial Weather StatementFFCPutnam31 min
Aug 9, 3:33 PM EDTSpecial Weather StatementFFCBanks, Hall, Lumpkin, Towns, Union, White27 min
Aug 9, 3:42 PM EDTSpecial Weather StatementFFCSpalding33 min
Aug 9, 3:48 PM EDTSpecial Weather StatementFFCBleckley, Houston, Macon, Pulaski27 min
Aug 9, 3:52 PM EDTSevere Thunderstorm WarningFFCBleckley, Pulaski38 min
Aug 9, 4:09 PM EDTSpecial Weather StatementFFCJasper36 min
Aug 9, 4:10 PM EDTSpecial Weather StatementFFCGwinnett35 min
Aug 9, 4:12 PM EDTSpecial Weather StatementFFCDodge33 min
Aug 9, 4:16 PM EDTSpecial Weather StatementFFCBleckley, Houston, Twiggs29 min
Aug 9, 4:34 PM EDTSpecial Weather StatementFFCBarrow, Dawson, Forsyth, Gwinnett, Hall, Walton26 min
Aug 9, 4:38 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Laurens, Twiggs, Wilkinson37 min
Aug 9, 4:47 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen, Wheeler28 min
Aug 9, 5:05 PM EDTSpecial Weather StatementFFCBaldwin, Emanuel, Johnson, Jones, Laurens, Montgomery and 6 more55 min
Aug 9, 5:08 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes37 min
Aug 9, 5:31 PM EDTSevere Thunderstorm WarningFFCJasper, Jones, Monroe44 min
Aug 9, 6:04 PM EDTSpecial Weather StatementFFCJones86 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.